MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FMP EXTENDED LINERS; LINER/NON-HOODED-NEU, MP6, HXE-PLUS, 36MM

ENCORE MEDICAL L.P. FMP EXTENDED LINERS; LINER/NON-HOODED-NEU, MP6, HXE-PLUS, 36MM
Model Number 931-36-750
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the revision detailed in this investigation occurred 34 days apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports associated with the components that may have contributed to an infection.The device and its applicable concomitant devices were verified to have gone through acceptable sterilization processes and were within their respective expiration dates at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was reported as an infection.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post surgical instructions.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.
 
Event or Problem Description
Revision surgery - due to the patient having presented one month post op with an infection.The surgeon performed an irrigation & drainage and replaced the head and liner.

Brand Name
FMP EXTENDED LINERS
Common Device Name
LINER/NON-HOODED-NEU, MP6, HXE-PLUS, 36MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8680523
Report Number1644408-2019-00505
Device Sequence Number19397376
Product Code OQG
UDI-Device Identifier00190446177913
UDI-Public(01)00190446177913
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K172651
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/13/2023
Device Model Number931-36-750
Device Catalogue Number931-36-750
Device Lot Number010V1042
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2019
Initial Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age51 YR